Winter Storm, Ne & Ec Shasta
- When
- February 17, 7:00 PM PST to February 19, 4:00 AM PST
- Where
- Ne & Ec Shasta forecast zone
- Reported by
- OFFICIAL NWS OBS.
Snow levels dropped as low as the 3500 to 4500 foot range. Snowfall amounts were eight to twelve inches above 4500 feet and one to two feet in the higher elevations of the Sierra Nevada Mountains.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS STO wrote it up.
Snow levels dropped as low as the 3500 to 4500 foot range. Snowfall amounts were eight to twelve inches above 4500 feet and one to two feet in the higher elevations of the Sierra Nevada Mountains. Winds gusted up to 50 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before the first event at Feb 17, 4:00 PM PST, 3 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PST THU FEB 17 2005 .DISCUSSION... A WAVE FROM THE UPPER LEVEL LOW PRESSURE SYSTEM OFF THE CALIFORNIA COAST IS BRUSHING THE SOUTHWEST CORNER OF THE CWA TONIGHT. THIS MAY BRING SOME SHOWERS...MAINLY TO THE WEST SIDE OVERNIGHT. ANOTHER WAVE SPINS OFF THE UPPER LEVEL LOW AND MOVES NORTH THROUGH NORTHERN CALIFORNIA TOMORROW INTO SATURDAY. THIS WILL BRING PRECIPITATION...MODERATE TO HEAVY AT TIMES...OVER THE AREA FRIDAY INTO SATURDAY. A SNOW ADVISORY WAS ISSUED FOR THE EAST SLOPE OF THE COASTAL RANGE AND WESTERN PLUMAS COUNTY ALONG WITH THE NORTHERN SIERRA NEVADA. THE MOUNTAINS OF SHASTA COUNTY ARE COVERED UNDER AN SPS FOR NOW SINCE THEY WILL SEE THE PRECIPITATION LATEST AND NOT AS GREAT OF AMOUNTS ARE EXPECTED UP THERE. 700MB TEMPERATURES AROUND -5 FRIDAY AFTERNOON AND 1000-500MB THICKNESSES AROUND 546 DAM THEN DROP TO AROUND -6 DEGREES AND 544 DAM ON SATURDAY. SNOW LEVELS STARTING AROUND 5000 FEET FRIDAY AND DROPPING TO AROUND 4500 FEET ON SATURDAY. ANOTHER UPPER LEVEL LOW PRESSURE SYSTEM DROPS DOWN FROM THE NORTH ON SUNDAY BRINGING ADDITIONAL PRECIPITATION SUNDAY INTO EARLY NEXT WEEK. THE MEDIUM RANGE MODELS SHOW THE LOW FROM THE NORTH AND SOUTH COMBINING TO FORM A LOW PRESSURE SYSTEM OFF SOUTHERN CALIFORNIA MID WEEK. THE FORECAST IS CURRENTLY DRY FROM TUESDAY ON BUT THIS MAY CHANGE DEPENDING ON THE TRACK OF THE LOW. && .STO WATCHES/WARNINGS/ADVISORIES...NONE. && HS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST THU FEB 17 2005 CAZ013>019-063-064-066>069-181500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST THU FEB 17 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY RAIN AND SNOW WILL INCREASE ON FRIDAY AND SATURDAY. SNOW LEVELS ARE EXPECTED TO DROP TO BETWEEN 5000 AND 5500 FEET FRIDAY. UP TO 4 INCHES OF ADDITIONAL SNOWFALL IS EXPECTED ACROSS THE HIGHER ELEVATIONS OF THE NORTHERN SIERRA NEVADA TOMORROW. RAINFALL ACCUMULATIONS IN THE LOWER ELEVATIONS ARE EXPECTED TO RANGE FROM 1/4 TO 1/2 INCH ON SATURDAY. SHOWERS WILL CONTINUE THROUGH EARLY NEXT WEEK, BUT ARE NOT EXPECTED TO BE AS INTENSE AS FRIDAY AND SATURDAY. DRY WEATHER WILL RETURN TO THE REGION BY MID-WEEK AS HIGH PRESSURE BUILDS OVER THE AREA. * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO RCH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 400 PM PST THU FEB 17 2005 CAZ013-014-181230- MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY- BURNEY BASIN / EASTERN SHASTA COUNTY- 400 PM PST THU FEB 17 2005 ...RAIN AND SNOW TO RETURN TO THE SHASTA COUNTY MOUNTAINS LATE FRIDAY AFTERNOON AND INTO THE WEEKEND... SUBTROPICAL MOISTURE WILL SPREAD NORTHWARD AROUND A NEARLY STATIONARY UPPER LOW OFF THE CALIFORNIA COAST...AND WILL BRING CLOUDY SKIES AND LIGHT PRECIPITATION TO THE SHASTA COUNTY MOUNTAINS TONIGHT AND EARLY FRIDAY. PRECIPITATION AMOUNTS WILL MOSTLY BE LESS THAN ONE TENTH OF AN INCH. HOWEVER...A PIECE OF ENERGY FROM THE OFFSHORE UPPER LOW IS FORECAST TO LIFT NORTHWARD INTO THE REGION AND BRING MORE SIGNIFICANT RAIN AND SNOW TO SHASTA COUNTY BEGINNING LATE FRIDAY AFTERNOON AND CONTINUING INTO SATURDAY. PRECIPITATION AMOUNTS AROUND ONE-HALF OF AN INCH ARE EXPECTED WITH SNOW LEVELS BETWEEN 4000 AND 5000 FEET. SNOW AMOUNTS UP TO 6 INCHES ARE POSSIBLE. COLDER AIR DROPPING DOWN FROM WESTERN CANADA MAY INTERACT WITH THE SUBTROPICAL MOISTURE ON SUNDAY POSSIBLY GIVING MORE SNOW TO THE SHASTA COUNTY MOUNTAINS FOR THE LATTER HALF OF THE WEEKEND. SNOW LEVELS MAY LOWER TO AROUND 3500 FEET...WHICH WOULD ALSO INCLUDE THE BURNEY BASIN. JHM
3 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2005Every state in 2005This day in weather historyWarnings in California, February 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5478636, 5478637, 5478638.